Alert archive / South Carolina / Special Weather Statements in 2013

Special Weather Statement, NWS Charleston, SC

May 20, 2013Berkeley County, South Carolina

NWS Charleston, SC issued this special weather statement at May 20, 2013, 4:21 PM EDT for Berkeley County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2013, 4:21 PM EDT (20:21 UTC)
Expired
May 20, 2013, 5:15 PM EDT
In force
54 min
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1680 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1680 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS82 KCHS 202021
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 20 2013

SCZ044-045-050-202115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-
421 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 515 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
FRANCIS BEIDLER FOREST...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRIOLEAU...BLACK CREEK...PRINGLETOWN...MOOREFIELD...CROSS CROSS
ROADS...PINEVILLE...JUDGE TOWN...NORTHERN LAKE MOULTRIE...SUMMERVILLE
AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8016 3322 8051 3328 8046 3326 8042
      3327 8037 3328 8035 3327 8030 3329 8027
      3344 8023 3346 8015 3348 8016 3350 8013
      3350 7996 3344 7986 3341 7985 3338 7979
      3333 7976
TIME...MOT...LOC 2021Z 312DEG 11KT 3339 8016 3318 8032

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at May 20, 3:51 PM EDT, 30 minutes earlier.

Area forecast discussion, May 20, 3:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON MAY 20 2013

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH
MID WEEK WHILE ATLANTIC HIGH PRESSURE PREVAILS UNTIL LATE WEEK. A
COLD FRONT WILL DROP THROUGH THE AREA FRIDAY...FOLLOWED BY HIGH
PRESSURE THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS
CONTINUE TO IMPACT MUCH OF THE FORECAST AREA. FURTHER SOUTH ALONG
THE GA COAST THE ACTIVITY IS MORE ISOLATED AND SEEMS TO BE FOCUSED
ALONG THE SEABREEZE. FURTHER NORTH INTO THE TRI-COUNTY REGION
BOUNDARY FROM EARLIER CONVECTION ARE AROUND AS WELL AS SOME LIFT
ALONG THE SOUTHERN PERIPHERY OF THE BAGGY UPPER TROUGH. PLACEMENT
OF SHOWERS/STORMS FOR THE REMAINDER OF THE AFTERNOON WILL
PRIMARILY BE DRIVEN BY BOUNDARY INTERACTIONS AND THE SEABREEZE.
THERE IS STILL THE POTENTIAL FOR AN ISOLATED SEVERE STORM...BUT SO
FAR THE ONLY REPORT WE HAVE RECEIVED HAS BEEN PEA SIZED HAIL FROM
A COCORAHS OBSERVER UNDER A STORM WITH A GOOD CORE IN JASPER
COUNTY.

TONIGHT...THE BAGGY UPPER TROUGH ALOFT WILL ONLY MAKE MINIMAL
EASTWARD PROGRESS WHILE THE SURFACE PATTERN REMAINS THE SAME WITH
THE AREA SOLIDLY UNDER THE WESTERN PERIPHERY OF ATLANTIC HIGH
PRESSURE. ONCE THE EVENING CONVECTION DWINDLES THERE WILL AGAIN BE
A PERIOD OF TIME WITH LITTLE TO NO PRECIP ACROSS THE REGION. MUCH
LIKE IN PREVIOUS OVERNIGHT PERIODS...THE POTENTIAL IS THERE AGAIN
FOR DEVELOPING SHOWERS OVER THE COASTAL WATERS TO STREAM IN AND
IMPACT THE CHARLESTON COUNTY COAST. SLIGHT CHANCE TO CHANCE POPS
CONTINUE IN THE FORECAST FOR THE EASTERN FRINGE OF THE AREA LATE
TONIGHT. WITH SOME SLIGHTLY DRIER AIR FILTERING IN FROM THE WEST
AND WITH MOIST SOILS RESULTING FROM THE LAST FEW ROUNDS OF
CONVECTION...PATCHY FOG IS EXPECTED FOR MUCH OF SOUTHEAST GA AS
WELL AS SOUTHEAST SC NEAR THE SAVANNAH RIVER. LOWS WILL NOT BE
QUITE AS MILD AS SUNDAY NIGHT WITH MID TO UPPER 60S EXPECTED.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE AT THE SURFACE
TUESDAY AND WEDNESDAY. THE PERSISTENT UPPER SHORTWAVE MEANDERING
OVER THE SOUTHEAST STATES WILL GRADUALLY BECOME ABSORBED BY A TROUGH
AXIS TO THE WEST MID WEEK. THE UPPER TROUGH WILL THEN CONTINUE TO
SWING TOWARD THE AREA ON THURSDAY...WITH A COLD FRONT APPROACHING
THE WESTERN ZONES BY THE EVENING HOURS.

DEEP MOISTURE AND PRECIPITABLE WATER VALUES WILL BE HIGHEST
TUESDAY UNDER THE INFLUENCE OF THE LINGERING SHORTWAVE
ENERGY...BEFORE SYNOPTIC SCALE FORCING DIMINISHES A BIT BY
WEDNESDAY. EXPECT SCATTERED COVERAGE OF MAINLY DIURNAL SHOWERS
AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...HIGHEST DURING THE
FAVORED AFTERNOON AND EVENING PERIODS. CONVECTION WILL MAINLY BE
DRIVEN BY A COMBINATION OF DAYTIME HEATING/INSTABILITY...SEABREEZE
CONVERGENCE...AND ANY BOUNDARY INTERACTIONS. WILL THUS ADVERTISE
BEST THUNDERSTORM POTENTIAL ALONG AND INLAND OF THE
SEABREEZE...HOWEVER THERE ARE STILL SOME INDICATIONS THAT
ISOLATED SHOWERS/WEAK THUNDERSTORMS COULD PUSH FROM THE MARINE
ZONES LOCALLY ONSHORE EACH NIGHT AND EARLY MORNING. THE
APPROACHING FRONT COULD SUPPORT BETTER CONVECTIVE COVERAGE ON
THURSDAY...YET PREFER TO MAINTAIN PERSISTENCE BY KEEPING RAIN
CHANCES IN THE 30 PERCENT RANGE TO ACCOUNT FOR SOME TIMING
DIFFERENCES SEEN IN FORECAST MODEL SOLUTIONS.

EXPECT A STEADY WARMING TREND TUESDAY THROUGH THURSDAY. HIGH
TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S FOR THE MAJORITY
OF THE FORECAST AREA ON TUESDAY...WITH THE EXCEPTION OF THE FAR
SOUTHWEST COUNTIES WHERE TEMPERATURES COULD CLIMB INTO THE UPPER
80S. HIGH TEMPERATURES WILL THEN PEAK IN THE UPPER 80S MOST INLAND
LOCATIONS FOR THURSDAY...WHILE BEING SUPPRESSED IN THE LOW TO MID
80S CLOSER TO THE COASTLINE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FAIRLY GOOD MODEL CONSISTENCY REGARDING AN UPPER TROUGH SHIFTING
SOUTHEAST AND A COLD FRONTAL PASSAGE FRIDAY OR FRIDAY NIGHT. DRY AND
SLIGHTLY COOLER CANADIAN HIGH PRESSURE LOOKS TO BUILD IN FOR THE
WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AT KCHS...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE IN THE
VICINITY FOR THE NEXT COUPLE OF HOURS AND THEN ACTIVITY SHOULD BE
FURTHER AWAY AFTER THE ATMOSPHERE HAS BEEN WORKED OVER. THE OTHER
ISSUE THIS FORECAST PERIOD IS THE POTENTIAL FOR SHOWERS AND MVFR
CEILINGS LATE TONIGHT. I HAVE ADDED A VCSH MENTION FOR NOW WITH
HAVE KEPT CONDITIONS VFR.

AT SAV...THE MOST IMMEDIATE CONCERN IS THE POTENTIAL FOR
THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL. THE FIRST
SHOWERS/THUNDERSTORMS OF THE AFTERNOON ARE STARTING TO DEVELOP AND
WILL BE IN THE VICINITY THROUGH 21Z. I HAVE KEPT IT AS JUST A VCTS
MENTION FOR NOW AND WILL AMEND BASED ON RADAR OBSERVATIONS. THEN
TONIGHT THE FOCUS SHIFTS TO THE POTENTIAL FOR FOG AND/OR STRATUS.
AFTER A COUPLE OF DAYS WORTH OF CONVECTIVE RAINS...THE SOIL SHOULD
BE SUFFICIENTLY MOIST FOR FOG TO BE A CONCERN. THERE ARE SOME
INDICATIONS OF THE MID/UPPER LEVEL DRYING A BIT AND WITH COOLER
TEMPS AND THE POTENTIAL FOR CLEARER SKIES...FOG/STRATUS POTENTIAL
IS INCREASED. SOME OF THE GUIDANCE INDICATES POTENTIAL FOR IFR
FOG/STRATUS. I HAVE INTRODUCED MVFR FOG STARTING AT 10Z AND JUST
HINTED AT MVFR CEILINGS.

EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS
IN CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES
WILL BE IN THE AFTERNOON HOURS TUE THROUGH THU...ALTHOUGH EARLY
MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY.

&&

.MARINE...
TONIGHT...A STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE
ATLANTIC WILL EXTEND W ACROSS THE COASTAL WATERS...GENERATING SE
AND S WINDS AT OR BELOW 15 KTS AND SEAS IN THE 2-4 FOOT RANGE.

HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH
THURSDAY NIGHT...MAINTAINING A GENERAL SOUTHERLY FLOW AND
ALLOWING SEABREEZE CIRCULATIONS TO DEVELOP EACH AFTERNOON. A COLD
FRONT WILL DROP THROUGH THE REGION EARLY FRIDAY...WITH A NORTHEAST
FLOW DEVELOPING AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE.
WINDS AND SEAS WILL LIKELY INCREASE OVER THE WEEKEND AS A RESULT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...WMS
LONG TERM...JRL
AVIATION...BSH
MARINE...BSH/WMS
Hazardous weather outlook, May 20, 3:51 AM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
351 AM EDT MON MAY 20 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-211030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
351 AM EDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, May 20, 12:00 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1200 PM EDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NNE LUDOWICI          31.72N  81.74W
05/19/2013                   LONG               GA   EMERGENCY MNGR

            EM REPORTED A TREE DOWN NEAR HIGHWAY 84 AND HENDRIX
            STREET. TIME ESTIMATED BY RADAR.

0501 PM     TSTM WND DMG     LUDOWICI                31.71N  81.75W
05/19/2013                   LONG               GA   EMERGENCY MNGR

            EM REPORTED A TREE DOWN ALONG LONG STREET. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1300303
EVENT NUMBER CHS1300304

JHP
Special weather statement, May 20, 12:27 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 PM EDT MON MAY 20 2013

SCZ045-201715-
INLAND BERKELEY-
1227 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 115 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOOREFIELD...CHICORA...CROSS...PRIOLEAU...CROSS CROSS ROADS...
SOUTHERN LAKE MOULTRIE...EASTERN LAKE MARION...BONNEAU BEACH...
EADYTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3350 7995 3344 7986 3340 7985 3318 8015
      3332 8026 3346 8019 3346 8015 3348 8016
      3350 8013 3350 8010 3351 8008
TIME...MOT...LOC 1627Z 222DEG 14KT 3330 8014

BSH
Special weather statement, May 20, 3:05 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT MON MAY 20 2013

SCZ047-048-051-201930-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
305 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOYD...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOYD...NEVADUM...MURAD...EDWARDS BURTON RODGERS BRIDGE...LAUREL
BAY...CLARENDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3262 8080 3241 8068 3229 8091 3246 8103
TIME...MOT...LOC 1906Z 235DEG 5KT 3244 8086
Special weather statement, May 20, 3:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON MAY 20 2013

SCZ047-051-202000-
COASTAL JASPER-INLAND JASPER-
329 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
400 PM EDT...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOYD...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOYD...GRAHAMVILLE...OLD HOUSE...NEVADUM...RICETOWN...MURAD...
KNOWLES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8109 3259 8086 3254 8084 3253 8085
      3249 8082 3247 8082 3246 8084 3241 8085
      3241 8083 3239 8084 3234 8095
TIME...MOT...LOC 1929Z 221DEG 3KT 3244 8089
Special weather statement, May 20, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON MAY 20 2013

SCZ043-044-049-050-202015-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
352 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JACKSONBORO...ASHEPOO...BECK LANDING...PARKERS FERRY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 8027 3266 8034 3275 8063 3293 8055
TIME...MOT...LOC 1952Z 281DEG 2KT 3278 8044
Special weather statement, May 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 20 2013

SCZ044-045-050-202115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-
421 PM EDT MON MAY 20 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 515 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
FRANCIS BEIDLER FOREST...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRIOLEAU...BLACK CREEK...PRINGLETOWN...MOOREFIELD...CROSS CROSS
ROADS...PINEVILLE...JUDGE TOWN...NORTHERN LAKE MOULTRIE...SUMMERVILLE
AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8016 3322 8051 3328 8046 3326 8042
      3327 8037 3328 8035 3327 8030 3329 8027
      3344 8023 3346 8015 3348 8016 3350 8013
      3350 7996 3344 7986 3341 7985 3338 7979
      3333 7976
TIME...MOT...LOC 2021Z 312DEG 11KT 3339 8016 3318 8032

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:27 PM EDTSpecial Weather StatementCHSBerkeley48 min
May 20, 3:05 PM EDTSpecial Weather StatementCHSJasper25 min
May 20, 3:29 PM EDTSpecial Weather StatementCHSJasper31 min
May 20, 3:52 PM EDTSpecial Weather StatementCHSColleton23 min
May 20, 3:56 PM EDTAreal Flood AdvisoryCHSJasper64 min
May 20, 4:58 PM EDTSpecial Weather StatementCHSAllendale32 min
May 20, 5:11 PM EDTSpecial Weather StatementCHSColleton34 min
May 20, 5:14 PM EDTSpecial Weather StatementCHSDorchester46 min
May 20, 5:16 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
May 20, 5:30 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester60 min
May 20, 6:26 PM EDTSpecial Weather StatementCHSColleton34 min
May 20, 6:56 PM EDTSpecial Weather StatementCHSColleton49 min
May 20, 6:05 PM EDTSpecial Weather StatementCHSScreven25 min
May 20, 6:23 PM EDTSpecial Weather StatementCHSBulloch37 min
May 20, 7:32 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven58 min

Nearby

Special Weather Statements in South Carolina, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.